Alert archive / Oklahoma / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Nov 19, 2007, 12:46 PM CST for 6 counties in Oklahoma. It took effect at Nov 19, 2007, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2007, 12:46 PM CST (18:46 UTC)
- In effect from
- Nov 19, 2007, 1:00 PM CST
- Expired
- Nov 19, 2007, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 107 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 191846 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 1246 PM CST MON NOV 19 2007 ...RED FLAG WARNING FOR NORTHWEST OKLAHOMA... .VERY WARM TEMPERATURES...COMBINED WITH DRY AIR AND STRONG WINDS WILL CREATE CRITICAL FIRE DANGER CONDITIONS. RAPID RATES OF SPREAD CAN BE EXPECTED OVER NORTHWEST AND PARTS OF WEST-CENTRAL OKLAHOMA THROUGH THE AFTERNOON HOURS. OKZ004>006-009-010-014-200000- /O.NEW.KOUN.FW.W.0008.071119T1900Z-071120T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-ROGER MILLS- 1246 PM CST MON NOV 19 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. AFTERNOON TEMPERATURES IN THE 80 TO 85 DEGREE RANGE...RELATIVE HUMIDITIES 15 TO 20 PERCENT...AND STRONG SOUTHWEST WINDS WILL SUPPORT DANGEROUS WILDFIRE BEHAVIOR. CONDITIONS WILL IMPROVE TOWARD AND AFTER 6 PM THIS EVENING WHEN TEMPERATURES COOL AND WINDS DECREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KOUN 192141 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 341 PM CST MON NOV 19 2007 ...WARM DRY AND BREEZY WEATHER THROUGH TUESDAY... .LOW PRESSURE WILL DROP SOUTH ALONG THE FRONT RANGE OF THE ROCKIES...AND INTO KANSAS BY TUESDAY AFTERNOON. SOUTHWEST WINDS WILL BRING VERY DRY AIR EAST OUT OF THE PANHANDLES...PUSHING TEMPERATURES INTO THE MIDDLE 80S...BOTH THIS AFTERNOON AND AGAIN ON TUESDAY. COMBINED WITH LOW HUMIDITY AND BREEZY WINDS...THIS WILL CREATE A SITUATION FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES ACROSS NORTHWEST AND PARTS OF WEST CENTRAL OKLAHOMA. OKZ004>006-009-010-014-200545- /O.NEW.KOUN.FW.A.0006.071120T1700Z-071121T0000Z/ /O.CON.KOUN.FW.W.0008.000000T0000Z-071120T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-ROGER MILLS- 341 PM CST MON NOV 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. RED FLAG CONDITIONS WERE EASILY MET THIS AFTERNOON...WITH TEMPERATURES 80 TO 85 DEGREES...RELATIVE HUMIDITY 15 TO 20 PERCENT...AND SOUTHWEST WINDS OF 20 GUSTING TO 30 MPH. TEMPERATURE AND HUMIDITY WILL IMPROVE RAPIDLY OVERNIGHT...BEGINNING AROUND 6 PM...BUT BREEZY SOUTH WINDS COULD HAMPER ANY ONGOING FIRE FIGHTING EFFORTS. RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP AGAIN TUESDAY...WITH VERY SIMILAR VALUES OF TEMPERATURE...HUMIDITY...AND WIND SPEEDS. THIS PERIOD OF POTENTIAL RED FLAG CONDITIONS WILL ALSO BE FOLLOWED BY A SHARP WIND SHIFT EARLY TUESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ021-200545- /O.NEW.KOUN.FW.A.0006.071120T1700Z-071121T0000Z/ BECKHAM- 341 PM CST MON NOV 19 2007 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. RED FLAG CONDITIONS WERE VERY NEARLY MET OVER BECKHAM COUNTY ON MONDAY AFTERNOON. THE WEATHER PATTERN WILL CHANGE VERY LITTLE ON TUESDAY...AND IT IS POSSIBLE THAT RED FLAG CONDITIONS WILL BE MET FOR SEVERAL HOURS DURING THE AFTERNOON. TEMPERATURES WILL EASILY REACH THE LOWER 80S...AND WINDS ARE FORECAST AT 20 TO 25 MPH WITH HIGHER GUSTS. IF WIND DIRECTION WERE TO CHANGE SLIGHTLY...BRINGING DRIER AIR FROM THE PANHANDLE...HUMIDITY MAY DROP BELOW 20 PERCENT...CREATING AN ENVIRONMENT VERY FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES. A FIRE WEATHER WATCH MEANS THAT RED FLAG CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BURKE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 19, 10:41 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 19, 10:41 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1041 AM CST MON NOV 19 2007
.DISCUSSION...
UPDATED TO REFLECT CHANGES TO DENSE FOG ADVISORY.
&&
.PREV DISCUSSION... /ISSUED 1032 AM CST MON NOV 19 2007/
DISCUSSION...
MAIN ADJUSTMENTS THIS MORNING WERE TO LOWER AFTERNOON TEMPS A
CATEGORY OR TWO ACROSS CENTRAL AND SOUTHERN PARTS OF
OKLAHOMA...WHERE LOW CLOUDS WILL LIKELY PERSIST INTO THE EARLY
AFTERNOON HOURS. ALSO TWEAKED SKY/WX GRIDS TO BETTER REFLECT
ONGOING STRATUS AND FOG.
MARGINAL RED FLAG CONDITIONS STILL EXPECTED OVER A SMALL PORTION
OF NORTHWEST OKLAHOMA FOR A FEW HOURS THIS AFTERNOON AND THIS WILL
NEED TO BE MONITORED CLOSELY. WINDS AND RH VALUES WILL BE MARGINAL
BUT WILL HAVE NOT TROUBLE AT ALL AS FAR AS TEMPERATURES GO.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 79 60 80 42 / 0 0 0 20
HOBART OK 80 57 80 41 / 0 0 0 10
WICHITA FALLS TX 85 61 84 49 / 0 10 0 10
GAGE OK 81 51 75 34 / 0 0 0 20
PONCA CITY OK 78 60 78 39 / 0 0 10 30
DURANT OK 78 62 80 59 / 0 10 0 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR OKZ023>031-038>040-
044-045.
TX...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR TXZ090.
&&
11/22Hazardous weather outlook, Nov 19, 11:50 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST MON NOV 19 2007
OKZ004>048-050>052-TXZ083>090-201300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CST MON NOV 19 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A STABLE AIRMASS WILL PREVENT THE DEVELOPMENT OF THUNDERSTORMS
THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
AREAS OF FOG WILL FORM TONIGHT OVER ALL BUT FAR WESTERN OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS. SOME OF THIS FOG MAY BECOME DENSE
TOWARD SUNRISE TUESDAY MORNING...IMPACTING TRAVEL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND
EARLY WEDNESDAY...MAINLY OVER EAST-CENTRAL AND SOUTHEAST PORTIONS OF
OKLAHOMA. DUE TO LIMITED INSTABILITY...SEVERE STORMS ARE NOT
EXPECTED.
OTHER HAZARDOUS WEATHER...
THE COLDEST AIR OF THE SEASON IS EXPECTED TO SPREAD OVER THE REGION
TUESDAY NIGHT AND WEDNESDAY. WIDESPREAD FREEZING TEMPERATURES ARE
EXPECTED EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. THE
COLDEST NIGHTS CURRENTLY APPEAR TO BE THURSDAY NIGHT AND FRIDAY
NIGHT...WHERE MANY LOCATIONS WILL SEE THEIR FIRST KILLING FREEZE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7AM
TUESDAY.
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 1:12 AM CST | Dense Fog Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 34 more | 11 hr |
| Nov 19, 3:41 PM CST | Fire Weather Watch | OUN | Alfalfa, Beckham, Ellis, Harper, Roger Mills, Woods and 1 more | 13 hr |
Nearby
Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.